Levothyroxine And Osteoporosis

4 Replies Updated



Conversation Starter

Mary Rose Says:


I had a thyroidectomy in 1988 for a non-toxic goiter and began taking Synthroid and then levothyroxine. In 2018 I had another thyroidectomy because the thyroid gland grew back. I'm now taking 1.50 mcg of the medication. I recently checked the monograph and discovered that this medication can cause osteoporosis. I was diagnosed with this in May of 2018 during a bone scan preceding the thyroid surgery. Has anyone else had a diagnosis of osteoporosis while taking levothyroxine? I'm pretty surprised that I would have this ailment even though I'm 75. I've never been a thin woman which seems to be the person who most often gets osteoporosis.



Showing Replies 1 - 4 of 4 RSS Feed


Page of 1     Sorted By:
1
Aisha Says:
via mobile

No, but I feel so weak my bones, so much pain namb . :( I feel levothyroxine it’s the trigger of all my symptoms. Diagnosed 5 month ago.

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Mary Rose Says:

Re: Aisha (# 1)

Maybe it is from the thyroid meds. I was pretty concerned that this could have caused osteoporosis.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
VerFree Says:

Anyone can develop Osteoporosis, regardless of body weight, so there's really no way to be sure it was, or wasn't caused, or contributed to, by the medication.

You can learn more about the condition, possible causes, and treatment options from this article on Medline Plus Osteoporosis.

My mother-in-law has been diagnosed with it, she's 73, there's a good chance it was caused, or contributed to, by the asthma medications she's been on for many years, but one can't be certain.

Has your doctor recommended any treatment?

Aisha, Levothyroxine has been known to cause joint pain, as a side effect, in some people that take it. You can learn more here on Medline Plus Levothyroxine.

What other symptoms are you experiencing?

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Mary Rose Says:

Re: VerFree (# 3)

I'm not aware of other symptoms, I take several other meds. I will check out the Medline articles. Thank you for your advice. I was simply told to eat enough greens, no meds, which are scary, and I'll have to check with my doctor about different supplements. I've heard that calcium supplements can affect your heart. I take D3.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Sandoz Levothyroxine
Recently filled a prescription for Levothyroxine 150 mcg and noticed a very fowl smell and ultimately a slightly differe... 9 replies
Levothyroxine and Ringing in the Ears
I was recently diagnosed with Hypothyroidism after having my thyroid tested and my TSH was 5.9. I have been taking Levot... 23 replies
Levothyroxine and fainting
I was a perfectly healthy 14 year old until I grew very tired and went to see a doctor. We got blood work done & my ... 22 replies
Levothyroxine and dizziness
I've been taking Levothyroxine 25mg for almost four months, first three months was fine, now seem to be having dizzy... 21 replies
levothyroxine and vision loss
Hi everyone, I am curious if anyone has experienced intermittent vision loss while being on levothyroxine. For about two... 6 replies
levothyroxine and diabetics
I am having trouble controlling my blood sugars since starting levothyroxine 150 mcg 2 weeks ago after having my thyroid... 4 replies
Levothyroxine And Rapid Weight Loss
I am a 28 yr old mother of 3. I had my thyroid removed in 2004 im currently taking 100 mcg's of levothyroxine and fo... 4 replies
Levothyroxine and working in the heat
I have been on levo for 2 1/2 years. Started at 75 for about a year and a half. I got a new dr and dose was upped to 100... 3 replies
levothyroxine and using fitmiss delight protein shake
Hello, I am to start a low dose of Levothyroxine 0.025MG in the morning. I usually have my protein shake in the morning.... 3 replies
levothyroxine and itchy groin
I started on Levothyroxine about a month ago, 50 mg, but got severe headaches, so dropped the dose to 25 mg. I still fee... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 23 August 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA